Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 6, 2018, 4:54 PM CDT for Lafayette County, Miller County, Arkansas; Cass County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2018, 4:54 PM CDT (21:54 UTC)
- Expired
- Apr 6, 2018, 5:08 PM CDT
- In force
- 14 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lafayette County, AR, Miller County, AR, Cass County, TX
The radar
The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 3:20 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
640
WFUS54 KSHV 062154
TORSHV
ARC073-091-TXC067-062245-
/O.NEW.KSHV.TO.W.0035.180406T2154Z-180406T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
454 PM CDT FRI APR 6 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Miller County in southwestern Arkansas...
Southwestern Lafayette County in southwestern Arkansas...
Northeastern Cass County in northeastern Texas...
* Until 545 PM CDT
* At 454 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Queen City, or near Atlanta, moving east at 30
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Queen City around 500 PM CDT.
Brightstar around 520 PM CDT.
Other locations impacted by this tornadic thunderstorm include Fort
Lynn, Bloomburg, Kiblah and Domino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3311 9423 3323 9422 3325 9386 3304 9385
TIME...MOT...LOC 2154Z 275DEG 27KT 3318 9421
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
351 follow-up statement
044
WWUS54 KSHV 062208
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
508 PM CDT FRI APR 6 2018
ARC073-091-TXC067-062218-
/O.CAN.KSHV.TO.W.0035.000000T0000Z-180406T2245Z/
Miller AR-Lafayette AR-Cass TX-
508 PM CDT FRI APR 6 2018
...THE TORNADO WARNING FOR SOUTHWESTERN MILLER...SOUTHWESTERN
LAFAYETTE AND NORTHEASTERN CASS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southwestern
Arkansas...and northeastern Texas.
LAT...LON 3311 9423 3323 9422 3325 9386 3304 9385
TIME...MOT...LOC 2206Z 275DEG 27KT 3317 9408
$$
35What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 4:19 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 6, 4:19 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 419 PM CDT Fri Apr 6 2018 .DISCUSSION... Tornado Watch has been issued this afternoon for all of our NE TX counties, far southern row of SW AR counties and all of our N LA parishes. The watch is valid through 11 PM CDT this evening. Very active period is underway this afternoon as tstms have begun to rapidly fire along the warm frontal zone, which extends along the Red River in NE TX/SE OK, tailing back to the SE near TXK and ELD in south AR. These storms have been quick to intensify with a significant hail potential as well as the threat of damaging wind gusts. Due to the very warm and unstable air mass in place south of the warm front, discrete supercells are a distinct possibility with the threat of isolated tornadoes. Thus, the decision on the Tornado Watch was made easier based on this thinking. Our 18Z SHV sounding indicated the capping inversion still holding in the mid levels, but further erosion of the cap has taken place with sfc heating combined with cooling aloft due to the shortwave shifting into the region. Meanwhile, forecast soundings show significant sfc-based CAPE around 3000 J/kg in the warm sector this afternoon combined with mid-level lapse rates around 8.5C/km. Deep layer is also around 40 kts, plenty sufficient for rotating mesocyclones. As the event further evolves this evening, the trend is expected to be toward more of a damaging wind threat as the cold front advances farther into the region with a developing QLCS which is likely to intensify closer to the I-20 corridor. This linear complex may result in severe straight-line wind gusts, possibly exceeding 60 mph. This looks to be a potentially significant and widespread threat, mainly across east Texas and north Louisiana. The severe threat is expected to wane as we approach midnight with the current Tornado Watch expiring at 11 PM CDT. The other concern will be for heavy rainfall with this line of storms which may result in some isolated flash flooding. Post-frontal convection will continue through Saturday morning, but the threat of severe weather and flooding will be ending with frontal passage across our southern sections by midnight if not before. A very chilly and raw day will follow on Saturday with highs only in the 40s and 50s, a far cry from the spring-like temperatures we have experienced so far this month. In fact, some areas in our northern counties over SE OK and SW AR are likely to fall to the freezing mark by Sunday morning so a freeze warning may be needed for these areas with future forecasts. A modest warm-up will follow on Sunday with returning southeast winds and high temperatures reaching back into the 60s. Another cold front will shift south toward the region early the new week with a slight chance of showers, but limited moisture return will prevent widespread rainfall. The remainder of next week looks mostly dry and seasonal with high temperatures climbing back into the 70s and 80s. Our next rain chances will likely hold off until late Friday into next weekend with another cold front arriving on Saturday. /19/ && .PREV DISCUSSION... /issued 1236 PM CDT Fri Apr 6 2018/ AVIATION... Scattered -SHRA/-TSRA were noted well north of ktxk early this afternoon with a few -SHRA hovering near ktxk. This is the first round of what is to come later this afternoon, once a potent cold front moves south and provides a focus for severe thunderstorms. All sites will be impacted by rather gusty variable wind speeds /20-25 kts sustained with higher gusts/ and moderate to heavy rainfall /with thunder/ and thus have tried to time the onset at each terminal with this TAF package. With that said, ktxk and keld will experience the precipitation first /later this afternoon/, followed by kshv late this afternoon/early this evening, and it will impact klfk this evening. Can not rule out hail and will of course amend as necessary. In addition, while monitoring trends will see if an AWW for kshv will also be warranted. Once the rainfall has ended at each terminal, the VFR-MVFR CIGS will deteriorate to MVFR-IFR and will remain as such throughout the remainder of the TAF period. Dense fog will be tough to develop as wind speeds will stay up overnight, though a few terminals may have a brief period of relatively light winds that could allow VFR fog to develop. Computer models hint at northerly wind speeds increase into the 15-20 mph sustained range aoa sunrise tomorrow at all sites, thus possibly causing cross-wind issues for east- west runways. && .PRELIMINARY POINT TEMPS/POPS... SHV 46 50 37 64 / 100 30 0 0 MLU 45 48 35 63 / 100 50 0 0 DEQ 40 51 32 62 / 80 20 0 0 TXK 42 49 34 61 / 90 30 0 0 ELD 39 47 31 62 / 100 30 0 0 TYR 46 51 38 65 / 90 20 0 0 GGG 47 51 36 64 / 100 30 0 0 LFK 56 58 39 69 / 90 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/29
Hazardous weather outlook, Apr 6, 12:03 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CDT Fri Apr 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1203 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will gradually become more widespread and increase in intensity across our northern areas early this afternoon, with a few damaging wind gusts possible. The threat for severe storms will increase significantly as we move into the mid to late afternoon and evening hours, as a cold front brings these storms southward across the entire region. Damaging winds and large hail will be the primary threats, but a few tornadoes and even some localized flooding cannot be ruled out. The threat for severe storms will gradually diminish during the overnight hours, as the cold front moves away from our area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed by late this afternoon through this evening. 19
In the hours before
Special weather statement, Apr 6, 3:24 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT FRI APR 6 2018
OKZ077-TXZ096-062100-
McCurtain OK-Red River TX-
324 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Idabel, or 22 miles north of Clarksville, moving
northeast at 30 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Clarksville, Idabel, Bagwell, Manchester, Valliant, Detroit,
Millerton, Garvin, Farmers Hill, Negley, Harris, Woodland, Redland,
Silver City, Kanawha, Kiomatia, Albion and Bryarly.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Texas.
LAT...LON 3388 9531 3388 9528 3391 9528 3389 9527
3389 9525 3393 9525 3396 9523 3394 9516
3400 9515 3404 9494 3373 9470 3351 9531
TIME...MOT...LOC 2023Z 245DEG 24KT 3393 9499
FBSpecial weather statement, Apr 6, 3:38 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Shreveport LA 338 PM CDT FRI APR 6 2018 ARZ050-059-OKZ077-062115- Sevier AR-Little River AR-McCurtain OK- 338 PM CDT FRI APR 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...WEST CENTRAL SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 415 PM CDT... At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near Idabel, or 24 miles northeast of Clarksville, moving east at 30 mph. Half inch hail, moderate rainfall and winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Queen, Horatio, Foreman, Idabel, Broken Bow, Winthrop, Arkinda, Haworth, Bokhoma, Eagletown, Moon, Cerrogordo, Goodwater, Shinewell, Wallace, Tom, Holly Creek, America, West Line and Oak Hill. LAT...LON 3372 9469 3404 9494 3409 9435 3363 9433 TIME...MOT...LOC 2037Z 277DEG 27KT 3393 9489 FB
Special weather statement, Apr 6, 3:39 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
339 PM CDT FRI APR 6 2018
ARZ061-062100-
Nevada AR-
339 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NEVADA COUNTY UNTIL
400 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff City, or 14 miles southeast of Prescott, moving east at 50 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Rosston, Bluff City, White Oak Lake State Park, Cale, Morris and
Reader.
LAT...LON 3379 9313 3378 9310 3362 9311 3358 9326
3373 9337 3381 9317 3381 9315 3382 9314
TIME...MOT...LOC 2039Z 253DEG 41KT 3371 9316
FBSpecial weather statement, Apr 6, 4:10 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
410 PM CDT FRI APR 6 2018
ARZ050-051-059>061-062200-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Nevada AR-
410 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...
NORTHERN HEMPSTEAD...SOUTHEASTERN SEVIER...SOUTHEASTERN HOWARD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or near Mineral Springs, moving east at 45 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Nashville, Prescott, Mineral Springs, Blevins, Tollette, Washington,
Ben Lomond, Corinth, Saratoga, McCaskill, Ozan, Bright Star, Boughton
and Browntown.
LAT...LON 3401 9382 3401 9375 3398 9368 3398 9365
3396 9362 3395 9353 3396 9347 3395 9342
3396 9339 3395 9337 3390 9330 3387 9330
3384 9328 3370 9403 3387 9412 3408 9382
TIME...MOT...LOC 2109Z 249DEG 41KT 3382 9399
FBSpecial weather statement, Apr 6, 4:18 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CDT FRI APR 6 2018
LAZ012-013-019-062200-
Winn LA-Bienville LA-Jackson LA-
418 PM CDT FRI APR 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHEASTERN BIENVILLE
AND NORTHWESTERN WINN PARISHES UNTIL 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Jonesboro, moving east at 35 mph.
Half inch hail, moderate rainfall and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Jonesboro, Chatham, Hodge, North Hodge, East Hodge, Lucky, Quitman,
Eros and Friendship.
A tornado watch remains in effect until 1100 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3207 9291 3209 9291 3215 9294 3215 9296
3226 9300 3250 9244 3247 9241 3241 9242
3237 9237 3225 9231 3219 9231
TIME...MOT...LOC 2118Z 248DEG 31KT 3219 9291
FBLocal storm report, Apr 6, 4:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 10 S DE KALB 33.37N 94.63W
04/06/2018 E1.75 INCH BOWIE TX PUBLIC
AT 4:17PM GOLF BALL HAIL OFF EXIT 186 3
MILES EAST OF DALBY SPRINGS.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:59 AM CDT | Special Weather Statement | SHV | Hempstead, Howard, Little River, Sevier | 46 min |
| Apr 6, 10:33 AM CDT | Special Weather Statement | SHV | Nevada | 27 min |
| Apr 6, 11:10 AM CDT | Special Weather Statement | SHV | Nevada | 35 min |
| Apr 6, 1:49 PM CDT | Special Weather Statement | SHV | Hempstead, Nevada | 26 min |
| Apr 6, 2:38 PM CDT | Special Weather Statement | SHV | Nevada | 22 min |
| Apr 6, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 12 min |
| Apr 6, 3:39 PM CDT | Special Weather Statement | SHV | Nevada | 21 min |
| Apr 6, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 19 min |
| Apr 6, 4:10 PM CDT | Special Weather Statement | SHV | Hempstead | 50 min |
| Apr 6, 4:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 42 min |
| Apr 6, 4:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 40 min |
| Apr 6, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 56 min |
| Apr 6, 5:40 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Union | 23 min |
| Apr 6, 5:54 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 51 min |
| Apr 6, 3:05 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 21 min |
| Apr 6, 3:24 PM CDT | Special Weather Statement | SHV | Red River | 36 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 54 min |
| Apr 6, 3:52 PM CDT | Tornado Warning | SHV | Bowie, Morris, Red River, Titus | 19 min |
| Apr 6, 4:10 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River | 65 min |
| Apr 6, 4:17 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris | 19 min |
| Apr 6, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 46 min |
| Apr 6, 4:44 PM CDT | Tornado Warning | SHV | Cass, Marion | 21 min |
| Apr 6, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 41 min |
| Apr 6, 4:56 PM CDT | Special Weather Statement | SHV | Harrison | 49 min |
| Apr 6, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Red River, Titus, Upshur and 1 more | 45 min |
| Apr 6, 5:18 PM CDT | Tornado Warning | SHV | Cass, Marion | 13 min |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 46 min |
| Apr 6, 6:04 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 26 min |
| Apr 6, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 38 min |
| Apr 6, 6:11 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 34 min |
| Apr 6, 6:24 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 51 min |
| Apr 6, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 38 min |
| Apr 6, 6:49 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 29 min |
Nearby
Tornado Warnings in Arkansas, 2018Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.